Skin lesions and vancomycin use in a hemodialysis patient

Juliet Schurder, Pauline Morel, Julie Blanc, Maëva Clerté, Christophe Ridel, Maxime Touzot
Hemodialysis International 2019, 23 (4): E127-E129
31579994
Vancomycin is a widely used antibiotic in hemodialysis patients. The main complications include renal toxicity and skin lesions. Herein, we report the case of a 29-year-old hemodialysis patient who presented a bullous pruriginous dermatosis after vancomycin treatment. A skin biopsy revealed a linear IgA bullous dermatosis (LABD). This is a rare form of dermatosis and is either idiopathic or more likely vancomycin-induced. Similarities in the molecular structure of vancomycin and epidermal basement membrane glycoproteins could explain the auto-immune response. The overall prognosis after drug discontinuation and dermocorticoid treatment was good.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
31579994
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"